Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS North Platte, NE

May 4, 2007Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2007, 3:19 PM CDT for Holt County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 3:19 PM CDT (20:19 UTC)
Expired
May 4, 2007, 4:00 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:32 PM CDTHAIL 1.753 Sw Amelia, NE
May 4, 4:10 PM CDTHAIL 113 Se Atkinson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 042018
SVRLBF
NEC089-042100-
/O.NEW.KLBF.SV.W.0080.070504T2019Z-070504T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 400 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SWAN LAKE...OR ABOUT 23 MILES NORTH OF
  BURWELL...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMELIA BY 330 PM CDT...
  CHAMBERS BY 340 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4210 9919 4209 9881 4234 9854 4246 9893

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:46 PM CDT, 33 minutes earlier.

Area forecast discussion, May 4, 2:46 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT FRI MAY 4 2007

.SYNOPSIS...
WARM AIR ADVECTION PATTERN IS CLEARLY SETTING UP ACROSS SWRN KS. IT
IS AIMED AT SCNTL NEB. PER SPC OUTLOOKS WE WONT ATTEMPT TO SECOND
GUESS THEIR FCST FOR SUPER CELL DEVELOPMENT OVER NERN COLO THIS
AFTN. ALL INDICATIONS ARE ATTM THAT SUPER CELLS WILL DEVELOP ACROSS
SCNTL NEBRASKA AND PERHAPS OTHER AREAS OF WRN AND NCNTL NEB.

&&

.DISCUSSION...
THE TONIGHT FCST USES STRAIGHT NAM12. THIS MODEL WORKED WELL LAST
NIGHT. IF IT VERIFIES FLOODING WILL DEVELOP ACROSS AREAS ALONG AND
EAST OF HIGHWAY 83 WHERE THE FLASH FLOOD WATCH IS IN EFFECT. ALL
INDICATIONS ARE A MCS AND ATTENDANT HEAVY RAINFALL CENTROID WILL
DEVELOP ALONG THE INVERTED TROF PARKED ACROSS NCNTL NEB. FCST HAS
BEEN WORDED FOR HEAVY RAIN AND HAIL. TORNADO THREAT IS CONDITIONAL
BASED ON THE WARM SECTOR PUSHING INTO SWRN NEB THIS EVENING. WILL LET
SPC HANDLE THAT ONE.

FOR SATURDAY THE WARM FRONT WILL PUSH WELL NORTH INTO NEB AND ON INTO
THE NRN PLAINS. ADDITIONAL SUPER CELL STORMS ARE EXPECTED TO DEVELOP
IN THE AFTN AND EVENING. TORNADO THREAT WILL INCREASE AS THE FRONT
MOVES NORTH IN THE AFTN AND EVENING. FCST USES A BLEND OF THE NAM AND
GFS. WOULD EXPECT THE FLASH FLOOD WATCH WILL NEED TO BE REISSUED OR
EXTENDED THRU SUNDAY MORNING.

FOR SUNDAY...IT LOOKS LIKE THE INVERTED TROF WILL BE FAR ENOUGH
EAST TO PRECLUDE LIKELY POPS EXCEPT IN THE FAR ERN ZONES. THUS
FCST IS FOR CHC POPS ACROSS MOST OF THE FCST AREA. DRY AIR IS FCST
TO PUSH ACROSS MOST OF THE AREA IN THE AFTERNOON. SOME OF THE MET
GUIDANCE AND THE NAM12 SUGGEST A WIND ADZY MAY BE NECESSARY FOR WLY
WINDS.

MONDAY THROUGH WEDNESDAY...THE NAM IS TOO FAST TO EVEN CONSIDER. THE
ECMWF IS THE SLOWEST SOLN AND IS PREFERRED. FCST CONTINUES CHC/SLGHT
CHC POPS. THE GFS PWS ARE RATHER LOW...LESS THAN AN INCH...SO HEAVY
RAIN IS UNLIKELY. INFACT THE GFS SHOWS LITTLE ADDITIONAL RAINFALL
DURING THIS TIME PERIOD.  THE ECMWF LIFTS THE UA LOW ACROSS THE CNTL
PLAINS THURSDAY AND FRIDAY. THIS IS MUCH SLOWER THAN THE GFS AND
SLOWER THAN PREVIOUS RUNS OF THE ECMWF.

THURSDAY AND FRIDAY...FCST RELIES HEAVILY ON THE HPC GRIDS...WARMER
AND SOMEWHAT DRIER WEATHER. THERE A SLIGHT CHC OF TSTM LATE THURSDAY
AS THE UA LOW MOVES THROUGH.

&&

.AVIATION...
COMPLEX CONDITIONS TONIGHT. WESTERN NEB AND NORTHEASTERN CO MAINLY
VFR FOR NOW...MEANWHILE THE REST OF THE AREAS IS MVFR TO IFR. LOW
PRESSURE SYSTEM TO CONTINUE TO SPIN ACROSS THE CENTRAL PLAINS WITH
AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE EVENING
CONTINUES...MOST AREAS EXPECTED TO BE MVFR OR IFR FROM CIGS AND/OR
VSBYS. SHOWERS AND THUNDERSTORMS GIVE WAY TO STRATUS AND FOG EARLY
TOMORROW BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS REDEVELOP. VERY
LIMITED CHANCES FOR VFR CONDITIONS TOMORROW.
&&

.HYDROLOGY...
3 HR FFG IS GENERALLY NEAR 2 INCHES. THE CUSTER COUNTY NORTHEAST
THROUGH HOLT COUNTY AREA IS HIGHLY FLOOD PRONE AS SIGNIFICANT LOW
LAND FLOODING OCCUR ABOUT A WEEK AGO. THE FLASH FLOOD WATCH AREA
EXTENDS SOUTHWARD THRU THE CANYON LANDS OF SWRN NEB.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT
NEBRASKA ZONES 005>010-025>029-037-038-059-070-071. TORNADO WATCH
226 UNTIL 10 PM CDT PARTS OF NCNTL NEBRASKA.

&&

CDC
Hazardous weather outlook, May 4, 3:06 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT FRI MAY 4 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-052015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
306 PM CDT FRI MAY 4 2007 /206 PM MDT FRI MAY 4 2007/

...FLASH FLOOD WATCH UNTIL SATURDAY MORNING FOR PORTIONS OF WESTERN
AND NORTH CENTRAL NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE ACROSS UTAH
TONIGHT. EAST OF THIS FEATURE...A STRONG UPPER LEVEL DISTURBANCE
WILL LIFT ACROSS THE HIGH PLAINS. AS THIS FEATURE COLLIDES WITH
ABUNDANT LOW LEVEL MOISTURE AND STRONG INSTABILITY DUE TO
AFTERNOON HEATING...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS THE REGION. SUFFICIENT LOW LEVEL WIND
SHEAR WILL EXIST FOR SUPER CELL THUNDERSTORMS WITH LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
POSSIBLE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS IS EAST OF
A LINE FROM OSHKOSH TO VALENTINE.

ALSO A FLASH FLOOD WATCH IS IN EFFECT. RECENT RAINFALL HAS
SATURATED THE GROUND AND THE THUNDERSTORMS TONIGHT HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN.

STAYED TUNED TO THE LATEST WARNING FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AND
SATURDAY EVENING. THE BEFORE MENTIONED UPPER LEVEL LOW...WILL
SLOWLY MOVE EAST INTO WESTERN COLORADO ON SATURDAY. BY MIDDAY
SATURDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN
COLORADO AND WESTERN KANSAS. RAPID DESTABILIZATION OF THE
ATMOSPHERE WILL BEGIN DURING THE AFTERNOON HOURS...RESULTING IN
EXPLOSIVE THUNDERSTORM DEVELOPMENT. AS THIS ACTIVITY LIFTS NORTH
INTO WESTERN AND NORTH CENTRAL NEBRASKA...FAVORABLE LOW LEVEL WIND
SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT...WITH GREATEST THREAT FOR SIGNIFICANT SEVERE
THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO OGALLALA. LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS NUMEROUS
UPPER LEVEL DISTURBANCES MOVE ACROSS THE HIGH PLAINS. AT THIS
TIME NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD
BE READY FOR ACTIVATION TODAY THROUGH SATURDAY NIGHT...AS SEVERE
THUNDERSTORMS ARE EXPECTED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, May 4, 2:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             SARGENT                 41.64N 99.37W
05/04/2007  E1.00 INCH       CUSTER             NE   PUBLIC

&&

13
Local storm report, May 4, 2:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             8 NNW SARGENT           41.75N 99.43W
05/04/2007  E1.00 INCH       LOUP               NE   PUBLIC

&&

JSWEET
Local storm report, May 4, 2:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             3 NW BURWELL            41.81N 99.18W
05/04/2007  E1.00 INCH       GARFIELD           NE   PUBLIC

&&

MBYRD
Local storm report, May 4, 2:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             5 NW BURWELL            41.83N 99.20W
05/04/2007  E1.00 INCH       GARFIELD           NE   PARK/FOREST SRVC

            VERY HEAVY 1 INCH HAIL REPORTED AT CALAMUS RESERVOIR

&&

JSWEET
Local storm report, May 4, 2:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             SARGENT                 41.64N 99.37W
05/04/2007  E1.00 INCH       CUSTER             NE   PUBLIC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:09 AM CDTFlash Flood WatchLBFBlaine, Boyd, Brown, Cherry, Custer, Frontier and 10 more58 hr
May 4, 2:09 PM CDTSevere Thunderstorm WarningLBFLoup51 min
May 4, 2:20 PM CDTSevere Thunderstorm WarningLBFCuster25 min
May 4, 2:26 PM CDTSevere Thunderstorm WarningLBFCuster34 min
May 4, 2:39 PM CDTSevere Thunderstorm WarningLBFGarfield51 min
May 4, 3:34 PM CDTTornado WarningLBFHolt41 min
May 4, 4:06 PM CDTTornado WarningLBFHolt24 min
May 4, 4:30 PM CDTSevere Thunderstorm WarningLBFHolt45 min
May 4, 4:38 PM CDTSevere Thunderstorm WarningLBFCherry67 min
May 4, 5:16 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt44 min
May 4, 5:27 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt23 min
May 4, 5:42 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry48 min
May 4, 5:58 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt47 min
May 4, 6:08 PM CDTSevere Thunderstorm WarningLBFCherry67 min
May 4, 6:31 PM CDTSevere Thunderstorm WarningLBFKeya Paha29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.